Results 1 to 6 of 6

Thread: For Liniec & about Levetiacetam XR

  1. #1
    Distinguished Community Member lor's Avatar
    Join Date
    Oct 2006
    Location
    Ohio
    Posts
    557

    Default For Liniec & about Levetiacetam XR

    Earlier I went to that site about different meds that you recently put on BT. Thankyou. I just started a new med so read about it. Levetiacetam XR. For awhile (shortly after starting the med), my musscles started hurting like crazy. I can't sleep on my right side because of the pain & my calfs wake me up in the middle of the night. I emediatly(sp) without thinking, pull my legs up & rub them (like someone here said earlier, I wonder if it's bad blood flow). That site said one of the side effects is sore musscles. I'm going to call my Dr.
    Lorraine (lor)

  2. #2

    Default

    Hello,

    Oh my gosh! Thank You! I have done so much searching and lo and behold I found no similar challenge like this. I experience the same exact symptoms, with even my right side being much worse. Do you have pointers to other information on this as up to this point I can find nothing. Also, I'd Very Much Appreciate learning what your Dr. said. In my Dr. consultations (neuro, neurosurgeon, and orthopedic), multiple MRIs, and Physical Therapy (PT) I have heard nothing. I have been in PT for 2 years. The first year PT helped but still I had problems. In the second year, PT had less effect even though I increased the exercises as instructed. I have been on Keppra (market brand) for about 10 years and on Keppra XR for much less. My dosage is 1000 mg bid (twice a day).

    Very Respectfully,
    Tomas

  3. #3
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NC
    Posts
    135

    Default

    I have taken Keppra for mre than 10 years and i also have experienced the leg cramping. It is only in one leg and when trying to go to sleep. I also wondered if I had a deep vein thrombosis, but I have none of the other symptoms of that. I also learned that Ambien causes restless leg type symptoms. I have heard other patients taking Ambien complain of that as well. Do you take any med for sleep? The restless leg feeling s not there at all when I do not take ambien/zolpidem, and the leg cramping in left leg didn't start until maybe 2 years ago and has since stopped. I take only 1000 mg a day now. I take is usually at 7:00pm or so and not later in case it interferes with sleep. It seems like if it was due to Keppra, that it would be in both legs and not just one. Wonder if it is positional. Tattoo

  4. #4

    Default

    Hmmm ... I wonder what resulted in your leg cramping stopping? Yes, I agree that if Keppra had a leg side effect for some people, it would be manifested in both legs to some degree. I do have something going on in both legs but my right leg is worse. I do have to switch sides a lot when I sleep due to leg problems arising on one side after 30 minutes or so (the time lag varies).

    I did have stomch muscle area twitching for a number of weeks and after doctor consultation, I cut my Keppra dose back from 2500 mg / day to 2000 mg / day. The stomach muscle twitching stopped and did not return. I assume this was due to the slight Keppra cut back but of course I wish to be very careful to distinguish correlation from causality and not be too confident in making attributions.

    I do not take anything for sleeping. (I do have a pain medication for what I consider on-call but I rarely take it.)

    An interesting note is that I am figuratively counting the days down to "hopefully" be AED (antiepileptic drug) free. That will certainly tease out side effects once I am off the AEDs for a while. I did have successful surgery in December 2011 to remove my seizure focus. After this, I was told (and I understand) the course is to stay on AEDs for 12 months after the surgery and of course GRADUALLY taper them off to nothing so the dosage level change does not induce a seizure itself. I aim to be the best I can in a sensible manner while recognizing indeed there are human limitations (which I now understand way too well).

    Very Respectfully,
    Tomas

  5. #5
    Distinguished Community Member lor's Avatar
    Join Date
    Oct 2006
    Location
    Ohio
    Posts
    557

    Default

    ramnate, Thaksgiving night I had 3 seisures & my heart stopped.I was in the hosp. For a month then to rehab. After a month or so in rehab, I started to hurt. At 1st it was just a point in my groan area then it spread down the right thigh.
    Lorraine (lor)

  6. #6
    Distinguished Community Member lor's Avatar
    Join Date
    Oct 2006
    Location
    Ohio
    Posts
    557

    Default

    I was talking of LeveiacetamXR. Are tou talking of Keppar?
    Lorraine (lor)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.